Share This Article:

Fever induced by isoniazid

DOI: 10.4236/aar.2014.31010    3,473 Downloads   5,498 Views  

ABSTRACT

Isoniazid is the most important antituberculosis medicine. Adverse effects are generally fever and rash. There are few case reports in the literature which identified high fever without rash associated with INH use. In this case report, we present a case with tuberculosis lymphadenitis and isoniazid-induced fever.

KEYWORDS

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

Tasar, P. , Sahin, S. , Bozkurt, N. , Sayıner, A. , Duman, S. and Akcicek, F. (2014) Fever induced by isoniazid. Advances in Aging Research, 3, 59-61. doi: 10.4236/aar.2014.31010.

References

[1] Dutt, A.K., Moers, D. and Stead, W.W. (1983) Undesirable side effects of isoniazid and rifampin in largely twice-weekly short-course chemotherapy for tuberculosis. American Review of Respiratory Disease, 128, 419-424.
[2] Berte, S.J., Dimase, J.D. and Christianson, C.S. (1964) Isoniazid, para-aminosalicylic acid, and streptomycin intolerance in 1744 patients. An analysis of reactions to single drugs and drug groups plus data on multiple reactions, type and time of reactions, and desensitization. American Review of Respiratory Disease, 90, 598-606.
[3] Goldman, A.L. and Braman, S.S. (1972) Isoniazid: A review with emphasis on adverse effects. Chest, 62, 7177. http://dx.doi.org/10.1378/chest.62.1.71
[4] Krasnitz, A. (1953) Drug fever due to administration of isoniazid. American Review of Tuberculosis, 68, 249-252.
[5] Berte, S.J., Dimase, J.D. and Christianson, C.S. (1964) Isoniazid, para-aminosalicylic acid and streptomycin intolerance in 1744 patients. American Review of Respiratory Disease, 90, 598-606.
[6] Davis, R.S. and Stoler, B.S. (1977) Febrile reactions to INH. The New England Journal of Medicine, 297, 337.
http://dx.doi.org/10.1056/NEJM197708112970616
[7] Haber, E. and Osborne, R.K. (1959) Icterus and febrile reactions in response to isonicotinic acid hydrazine; report of two cases and review of the literature. The New England Journal of Medicine, 260, 417-420.
http://dx.doi.org/10.1056/NEJM195902262600904
[8] Jacobs, N.F. and Thompson, S.E. (1976) Spiking fever from isoniazid simulating a septic process. The Journal of the American Medical Association, 238, 1759-1760.
[9] Lipsky, B.A. and Hirschmann, J.V. (1981) Drug fever. The Journal of the American Medical Association, 245, 851-854. http://dx.doi.org/10.1001/jama.1981.03310330041024
[10] Demeter, S.L., Ahmad, M. and Tomashefski, J.F. (1979) Drug-induced pulmonary disease. Part I. Patterns of response. Cleveland Clinic Quarterly, 46, 89-99.
http://dx.doi.org/10.3949/ccjm.46.3.89
[11] Fresresneau, M., Boumard, B.B. and Le Brizaut, Y. (1953) L’infiltrat pulmonaire avec éosinophilie au cours du traitement par l’isoniazide. La Presse Médicale, 63, 1454.
[12] Salomaa, E.-R., Ruokonen, E.-L. and Tevola, K. (1990) Pulmonary infiltrates and fever induced by isoniazid. Postgraduate Medical Journal, 66, 647-664.
http://dx.doi.org/10.1136/pgmj.66.778.647
[13] Dasta, J.F., Prior, J.A. and Kurzrok, S. (1979) Isoniazid induced fever. Chest, 75, 196-197.
http://dx.doi.org/10.1378/chest.75.2.196

  
comments powered by Disqus

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.